2 Comments

  1. Jo Wakefield
    November 1, 2010 @ 9:54 am

    Hi, I am a 53year old female i have hair thinning which is angregenic alopecia, i have been on minoxodil 5% for some time and Spirolactone 200mg aswell which did help for some years. I came of the spirolactone in July this year. I have been put on Finasteride 5mg every other day since July this year, because of thinning more. I have thinned more, will it help my hair or will it just get worse i am so worried all the time. Also i am still on HRT Angeliqu.

    kind Regards
    Jo Wakefield

  2. David (TakingThePlunge)
    November 2, 2010 @ 2:55 am

    Jo,

    Hair loss drugs like finasteride work differently and to varying degrees for each individual patient. Therefore, it is not possible to say whether or not it will work for you. However, since you only started the drug in July, you are quite possibly still experiencing the normal shedding phase.

    You must give finasteride between 6 and 8 months before evaluating your results. Hairs that were shed initially need time to regrow.

    In my opinion, you should continue using the medication for at least 4 more months but it is always a great idea to consult with your prescribing physician.

    David (TakingThePlunge)

Leave a Reply

Your email address will not be published. Required fields are marked *